Also known by the generic name of clonazepam, Klonopin is a benzodiazepine drug that is prescribed to patients who have seizures or certain types of panic disorders. Often referred to as benzo as a slang name, Klonopin produces a feeling of euphoria and relaxation in the body. Essentially what it does is puts your body and brain in slow motion.
If you are reading this, you may already know this all too well. However, what you may not understand yet is the seriousness of a Klonopin addiction.
Some people think that taking prescription drugs to get high is a much safer choice than using “street drugs”. However, this is simply not true. When you take pills that are not prescribed for you by a doctor, you are taking risks and being careless about your health.
Why Is Klonopin Dangerous?
Benzo medications like Klonopin work by revamping the electrical activity of your brain cells. Although this is helpful in people with anxiety disorders, people that abuse Klonopin can expect to experience a myriad of undesirable side effects.
Some symptoms you may expect to endure while taking Klonopin include:
- Birth defects in pregnant women
- Confusion or hallucinations
- Feeling drowsy or dizzy
- Seizures that you never had before
- Breathing that is shallow or weak
- Confusion and slurred speech
- Suicidal thoughts
- Exhaustion or depression
- Vivid nightmares
In particular, if you have a Klonopin addiction, you may be exhibiting unusual behavior that may seem quite out-of-character to those around you.
For example, you might have feelings of paranoia, as if you are being watched. You may be easily nervous and excitable. You might become angry for no reason. One minute your mood is up, and the next you are down in the dumps. Others may describe you as emotionally cold.
With all that being said, you may still be wondering how dangerous Klonopin can really be. The answer is that it can be deadly.
Klonopin is extremely dangerous when it is mixed with opioids. This is because both drug types sedate the user and slow down breathing, which ultimately causes them to die of an overdose. Nevertheless, some people are still being prescribed an opioid and a benzo at the same time by their doctor.
Why Do You Need to Detox with a Klonopin Addiction?
To play it straight, you need to know that detoxing from Klonopin or any other benzo for that matter is no easy undertaking. It can become quite serious, especially when you are dealing with the worst of the possible withdrawal symptoms.
When you are experiencing withdrawal symptoms from Klonopin, you should expect to experience some of the following symptoms:
- Panic attacks
- Difficulty concentrating
- Hand tremors
- Dry wretching and nausea
- Muscle pain and stiffness
- Anxiety and tension
In addition to this, if you were taking Klonopin in very high doses, you could experience dangerous seizures and psychotic reactions.
Why do you need to detox with a Klonopin addiction? The answer is found in taking an honest look at your condition. Think about the ways that taking Klonopin has changed you for the worst. Make a decision to completely let it go. When you have arrived at that decision, detox must be your first step.
Asheville Detox Can Help Break Your Habit
We at Asheville Detox understand that detoxing from Klonopin may sound intimidating. However, in order to get rid of this poison out of your life, detox is a necessary step. The good news is that you don’t have to walk down this road alone. Contact Asheville Detox today and tell us your story. We won’t judge you for your past and are ready to welcome you into your future.